MAUDE Adverse Event Report: TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET

TERUMO BCT RIKA; RIKA PLASMA SEPARATION SET
Catalog Number 6212001
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that a donor was on donor floor waiting for the venipuncture process in the bed.The donor mentioned while she was waiting, she felt liquid in her face, but didn't pay attention until the liquid was consistently splashing on her face and hands and close to her eyes and mouth.She called the phlebotomist to inform the event.During the investigation it was found that the separation set on the adjacent donor had a pinhole that produced a plasma splash.The donor was instructed by the supervisor to wash their face and hands.It was reported that the donor went to the emergency room to be evaluated and is under medication.Terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11.Investigation: on 12/23/25, the customer referred to case (b)(4) which contains documents of a photo and separation set diagram describing the location of the leak.A photograph was submitted in lieu of the disposables set to aid in the investigation.Upon review, the reported allegation was confirmed.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot 2504012161 and found no other report for similar issues.The lot referenced in the complaint had only one occurrence of a leak in this area.However, leaks attributed to damage from flow wrapping issues or other forms of damage have been observed in additional complaint records.Correction: this specific incident was escalated to the relevant manufacturing personnel for awareness.As part of our ongoing post market compliance activities, terumo bct will continue to monitor for this type of event.Appropriate action will be taken if a trend is identified per our internal processes.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that a donor was on donor floor waiting for the venipuncture process in the bed.The donor mentioned while she was waiting she felt liquid in her face, but didn't pay attention until the liquid was consistently splashing on her face and hands and close to her eyes and mouth.She called the phlebotomist to inform the event.During the investigation it was found that the separation set on the adjacent donor had a pinhole that produced a plasma splash.The donor was instructed by the supervisor to wash their face and hands.It was reported that the donor went to the emergency room to be evaluated and is under medication.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a photograph was submitted in lieu of the disposables set to aid in the investigation.Upon review, the reported allegation was confirmed.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot 2504012161 and found no other report for similar issues.The lot referenced in the complaint had only one occurrence of a leak in this area.However, leaks attributed to damage from flow wrapping issues or other forms of damage have been observed in additional complaint records, none of which meet the criteria for reportability.Correction: this specific incident was escalated to the relevant manufacturing personnel for awareness.Root cause: a root cause assessment was performed for this complaint.The tubing defect is consistent with the material getting caught in the end seal of the flow wrap packaging, this could arise due to:*improper packaging of tubing during final assembly resulting in tubing being out of place or increasing the overall length of the tubing.*error in manual loading of final tubing assembly on the flow wrap machine.*accidental adjustment of the set location as it goes through flow wrapper.
 
Event or Problem Description

Brand Name
RIKA
Common Device Name
RIKA PLASMA SEPARATION SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key24081962
Report Number1722028-2026-00018
Device Sequence Number15926665
Product Code GKT
UDI-Device Identifier05020583212008
UDI-Public05020583212008
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
BK241097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6212001
Device Lot Number2504012161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer02/27/2026
04/20/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/05/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite